Alert archive / Florida / Special Marine Warnings in 2012

Special Marine Warning 113, NWS Tampa Bay, FL

July 22, 2012

NWS Tampa Bay, FL issued this special marine warning at Jul 22, 2012, 2:53 PM EDT. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2012, 2:53 PM EDT (18:53 UTC)
Expired
Jul 22, 2012, 4:00 PM EDT
In force
67 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special marine warning went out at Jul 22, 1:55 PM EDT, 58 minutes earlier.

Area forecast discussion, Jul 22, 1:55 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
155 PM EDT SUN JUL 22 2012

...A FEW STRONG TO POSSIBLY SEVERE STORMS THIS AFTERNOON...

.SYNOPSIS...
OVER THE REGION EARLY THIS AFTERNOON...DEEP LAYER RIDGING IN THE
ATLANTIC - WITH AN AXIS ALONG 30 NORTH LATITUDE - REACHED WEST
ACROSS THE SE U.S. AND FL INTO THE EAST GULF. ABUNDANT MOISTURE
WAS SURGING ALONG THE SOUTH AND SW PERIPHERY OF THIS RIDGE...AHEAD
OF A COUPLE OF TROPICAL WAVES - THE FIRST OVER THE BAHAMAS AND THE
SECOND IN THE EAST CARIBBEAN - NEAR LONGITUDE 66/68 WEST.

&&

.SHORT TERM (TONIGHT-TUESDAY)...
STORMS ARE NOW FORMING OVER THE CENTRAL INTERIOR AND THE FAR
SOUTH...EARLIER THAN YESTERDAY. INCREASING MOISTURE ALONG WITH SOME
COOLER TEMPERATURES AND STEEPER LAPSE RATES ALOFT WILL RESULT IN
STRONG STORMS THAT MAY APPROACH SEVERE LIMITS. THE GREATEST THREATS
WILL BE  DEADLY CLOUD TO GROUND LIGHTNING...POSSIBLY DAMAGING
WINDS...AND LOCALLY HEAVY RAINFALL.

THE FORECAST FOR THE NEXT COUPLE OF DAY REMAINS PRETTY MUCH
UN-CHANGED. THE MID AND UPPER RIDGING SLOWLY SLIDES EAST LEAVING A
WEAKNESS ALOFT THE AREA. MEANWHILE THE SURFACE RIDGE AXIS SHIFTS
SOUTH TO CENTRAL FL BY TUE...WITH THE TROPICAL WAVES TREKKING ACROSS
THE AREA THIS AFTERNOON/TONIGHT AND AGAIN MON. ADEQUATE MOISTURE
WILL BE IN PLACE TO SUPPORT SCATTERED TO NUMEROUS SHOWERS AND
STORMS...WITH THE HIGHEST ODDS IN THE AFTERNOONS AND EARLY EVENINGS.
BY TUE THE SECOND WAVE HAS REACHED GULF WATERS WITH MOISTURE ACROSS
THE AREA DECREASING..SUPPORTING ONLY SCATTERED SHOWERS AND STORMS.
TEMPERATURES WILL BE AROUND TO SLIGHTLY BELOW NORMAL. THE SURFACE
RIDGE AXIS TO THE NORTH WILL KEEP EASTERLY FLOW STRONG ENOUGH TO
PRECLUDE ANY SIGNIFICANT SEA BREEZES THROUGH MON. THEN AS THE RIDGE
AXIS SETTLES SOUTH TUE THE GRADIENT WILL RELAX AND ALLOW BETTER
CHANCES FOR A SEA BREEZE.

&&

.AVIATION...SHOWERS AND STORMS HAVE DEVELOPED EARLIER TODAY AND ARE
PUSHING WESTWARD ACROSS THE PENINSULA. HAVE INCLUDED TEMPOS FOR TSRA
AT ALL SITES. EXPECTING GREATER COVERAGE TO DEVELOP ALONG THE COAST
LATER THIS AFTERNOON. TSRA SHOULD BE DIMINISHING AFTER SUNSET WITH
VFR EXPECTED TO PERSIST OVERNIGHT. WITH A TROPICAL WAVE SHIFTING
ACROSS THE AREA THROUGH TOMORROW... EXPECTING STORMS TO DEVELOP
EARLIER TOMORROW.

&&

.MARINE...
SOUTHEAST WINDS WITH 15KT/3 FT OR LESS THROUGH LATE MON AS A
COUPLE OF TROPICAL WAVE MOVE ALONG THE SOUTH SIDE OF A RIDGE NORTH
OF THE AREA. THIS RIDGE SINKS DOWN OVER THE AREA TUE AND HANGS
OUT THERE WITH LIGHTER WINDS AND MORE SOUTHERLY TO SOUTHWESTERLY.

&&

.FIRE WEATHER...
RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL LEVELS FOR THE
NEXT FEW DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  76  88  76  90 /  30  70  40  40
FMY  75  89  75  91 /  30  70  30  30
GIF  75  89  75  92 /  20  70  30  40
SRQ  75  88  75  90 /  40  70  40  40
BKV  73  89  73  91 /  30  70  40  40
SPG  78  88  78  90 /  40  70  40  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM...24/COLSON
AVIATION...20/BARRON
Hazardous weather outlook, Jul 22, 5:50 AM EDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
550 AM EDT SUN JUL 22 2012

FLZ039-042-043-048>052-055>057-060>062-065-221600-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
550 AM EDT SUN JUL 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING AS A TROPICAL WAVE MOVES INTO THE AREA. A FEW STRONG
TO POSSIBLY SEVERE STORMS WILL OCCUR...WITH LOCALLY HEAVY
RAINFALL...STRONG GUSTY WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...THUNDERSTORM IMPACT...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WITH A
TROPICAL WAVE MONDAY. THE WAVE WILL THEN BE MOVING OUT WITH SOME
DRIER AIR FILTERING INTO THE AREA TUESDAY AND THROUGH THE REST OF
THE WEEK WITH SCATTERED MAINLY AFTERNOON AND EVENING STORMS
POSSIBLE. DEADLY LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY
RAINS WILL BE THE MAIN HAZARDS WITH THE STORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

COLSON

In the hours before

Special weather statement, Jul 22, 2:41 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
241 PM EDT SUN JUL 22 2012

FLZ052-056-057-061-221930-
DE SOTO-HARDEE-HIGHLANDS-POLK-
241 PM EDT SUN JUL 22 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR HARDEE...
NORTHERN DESOTO...SOUTH CENTRAL POLK AND WESTERN HIGHLANDS COUNTIES
FOR STRONG THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL 330 PM
EDT...

AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST
OF AVON PARK EXECUTIVE AIRPORT TO 12 MILES EAST OF BROWNVILLE...OR
ALONG A LINE EXTENDING FROM 8 MILES WEST OF AVON PARK TO 15 MILES
EAST OF ARCADIA...MOVING WEST AT 20 MPH WILL AFFECT AVON PARK
EXECUTIVE AIRPORT...CREWSVILLE...SWEETWATER AND ZOLFO SPRINGS.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS
LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.

&&

LAT...LON 2771 8142 2715 8138 2715 8201 2772 8202
TIME...MOT...LOC 1841Z 092DEG 16KT 2762 8166 2723 8166

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:18 PM EDTSpecial Marine WarningTBW57 min
Jul 21, 8:21 PM EDTSpecial Weather StatementTBWCitrus, Hernando, Sumter54 min
Jul 21, 8:54 PM EDTSpecial Marine WarningTBW66 min
Jul 22, 2:41 PM EDTSpecial Weather StatementTBWDeSoto, Hardee49 min
Jul 22, 2:50 PM EDTSevere Thunderstorm WarningTBWDeSoto, Hardee, Highlands, Polk40 min
Jul 22, 2:54 PM EDTSpecial Weather StatementTBWCharlotte51 min
Jul 22, 3:01 PM EDTSpecial Weather StatementTBWPolk44 min
Jul 22, 3:17 PM EDTSpecial Weather StatementTBWHighlands43 min
Jul 22, 3:28 PM EDTSpecial Weather StatementTBWManatee, Polk, Sarasota47 min
Jul 22, 3:32 PM EDTSpecial Marine WarningTBW118 min
Jul 22, 3:43 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pinellas32 min
Jul 22, 3:56 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pinellas34 min
Jul 22, 4:08 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pinellas37 min
Jul 22, 4:14 PM EDTSpecial Weather StatementTBWDeSoto, Hardee, Highlands, Polk46 min
Jul 22, 4:41 PM EDTSpecial Marine WarningTBW64 min
Jul 22, 4:55 PM EDTSpecial Marine WarningTBW95 min
Jul 22, 4:58 PM EDTSpecial Weather StatementTBWHillsborough47 min
Jul 22, 5:15 PM EDTSevere Thunderstorm WarningTBWHernando, Pasco, Pinellas30 min
Jul 22, 5:19 PM EDTSpecial Weather StatementTBWHillsborough41 min
Jul 22, 5:25 PM EDTSpecial Marine WarningTBW65 min
Jul 22, 5:30 PM EDTSpecial Weather StatementTBWCitrus, Hernando, Sumter60 min
Jul 22, 5:45 PM EDTSevere Thunderstorm WarningTBWHernando, Pasco21 min
Jul 22, 6:26 PM EDTSpecial Marine WarningTBW64 min

Nearby

Special Marine Warnings in Florida, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.